What is that you may be thinking ..
FACS can occur when anti-convulant Medication is taken during pregnancy. The medication crosses the Placenta and through to the developing Fetus.
FACSs refers to 3 different syndromes. These are –
- Foetal Valproate Syndrome
- Foetal Carbamazepine Syndrome
- Foetal Hydantoin Syndrome
FACS can be diagnosed by a specialist when a mother to be is taking Anti – Epilepsy Medication during pregnancy.
The of type of drugs to think about are –
- Tegretol – Carbamazepine
- Dilantin – Phenytoin
Some of the possibilities are
- Spina Bifida
- Visual Difficulties
- Lower IQ
- Small size at birth
- Attention and Memory problems
- Slow Development
I have seen many questions about Medication and Epilepsy. It was interesting to hear this information. I have always thought the possibilities of these type of problems due to Epilepsy were pretty small. As I said, not all woman taking this type of medication will be affected, but sounds like they are a possibility.
I have often though that it wasn’t anything to worry about. I did think about this sort of thing when becoming a father. I was glad we didn’t have any problems getting pregnant. We have 2 healthy children.
People can be on these drugs for types for Medical issues other than Epilepsy, such as Mental Health.
For more information , take a look at the following website – FACSNZ